Alert archive / Alabama / Red Flag Warnings in 2023
Red Flag Warning 8, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 7, 2023, 2:24 PM CDT for 12 counties in Alabama. It took effect at Oct 8, 2023, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2023, 2:24 PM CDT (19:24 UTC)
- In effect from
- Oct 8, 2023, 11:00 AM CDT
- Expired
- Oct 8, 2023, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -199 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WWUS84 KMOB 071924 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 224 PM CDT Sat Oct 7 2023 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TODAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND CRITICALLY LOW RELATIVE HUMIDITY.... ...A RED FLAG WARNING IS IN EFFECT FOR SUNDAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW HUMIDITIES... ALZ051>060-261>266-080930- /O.UPG.KMOB.FW.A.0003.231008T1600Z-231009T0000Z/ /O.NEW.KMOB.FW.W.0008.231008T1600Z-231009T0000Z/ /O.CON.KMOB.FW.W.0007.000000T0000Z-231008T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal- 224 PM CDT Sat Oct 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266. * WINDS...North 5 to 15 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ FLZ201>206-MSZ067-075-076-078-079-080000- /O.CON.KMOB.FW.W.0007.000000T0000Z-231008T0000Z/ Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry- Greene-Stone-George- 224 PM CDT Sat Oct 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE AND INLAND SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078, 079, 201, 202, 203, 204, 205 and 206. * WINDS...North 5 to 15 mph. * RELATIVE HUMIDITY...As low as 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
509 WWUS84 KMOB 080143 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 843 PM CDT Sat Oct 7 2023 ...A RED FLAG WARNING IS IN EFFECT SUNDAY ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW RELATIVE HUMIDITY VALUES... ALZ051>060-261>266-081200- /O.CON.KMOB.FW.W.0008.231008T1600Z-231009T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal- 843 PM CDT Sat Oct 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA... * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266. * WINDS...North 5 to 15 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
554 WWUS84 KMOB 080833 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 333 AM CDT Sun Oct 8 2023 ...A RED FLAG WARNING IS IN EFFECT TODAY ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW RELATIVE HUMIDITY VALUES... ALZ051>060-261>266-082100- /O.CON.KMOB.FW.W.0008.231008T1600Z-231009T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal- 333 AM CDT Sun Oct 8 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA... * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266. * WINDS...North 5 to 15 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 7, 12:38 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 7, 12:38 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1238 PM CDT Sat Oct 7 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Sat Oct 7 2023
VFR conditions are expected through Sunday morning. Northerly
winds 10 to 15 knots diminish this evening, then a north to
northeast flow at 5 to 10 knots follows for Sunday morning. /29
&&
.NEAR TERM...
(Now through Sunday)
Issued at 1238 PM CDT Sat Oct 7 2023
A large upper trof over the eastern states broadens through
Sunday, while a cool and dry dome of surface high pressure builds
into the area. Breezy northerly winds diminish by early this
evening, with a generally light northerly flow following for
Sunday. No precipitation is expected through the period. Lows
tonight will be around 10 degrees below seasonable values and range
from the lower 40s well inland to the lower 50s at the coast. Highs
on Sunday will be a few degrees below seasonable values and in
the 70s. A low risk of rip currents is expected through Sunday.
/29
&&
.MARINE...
Issued at 1238 PM CDT Sat Oct 7 2023
Have updated to extend the Small Craft Advisory for Mobile Bay and
the Mississippi Sound until 3 am tonight based on the latest
guidance. No other major changes. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 48 77 50 80 56 82 62 76 / 0 0 0 0 0 0 10 50
Pensacola 54 77 55 78 61 82 65 76 / 0 0 0 0 0 0 10 50
Destin 57 78 57 79 64 83 68 79 / 0 0 0 0 0 0 10 50
Evergreen 43 77 44 81 50 85 58 78 / 0 0 0 0 0 0 10 40
Waynesboro 44 73 44 79 53 80 58 75 / 0 0 0 0 0 0 10 30
Camden 42 74 44 77 51 80 57 76 / 0 0 0 0 0 0 10 30
Crestview 43 78 44 80 51 84 59 78 / 0 0 0 0 0 0 10 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning until 7 PM CDT this evening for ALZ051>060-
261>266.
Fire Weather Watch from Sunday morning through Sunday evening
for ALZ051>060-261>266.
FL...Red Flag Warning until 7 PM CDT this evening for FLZ201>206.
MS...Red Flag Warning until 7 PM CDT this evening for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 3 AM CDT Sunday for GMZ630>632.
Small Craft Advisory until 7 AM CDT Sunday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
Red Flag Warnings in Alabama, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.